Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 102, NWS Memphis, TN

April 23, 2018Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 23, 2018, 9:49 PM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Apr 26, 2018, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 23, 2018, 9:49 PM CDT (02:49 UTC)
In effect from
Apr 26, 2018, 3:00 AM CDT
Expired
Apr 24, 2018, 10:32 AM CDT
In force
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 23, 8:04 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 23, 8:04 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
804 PM CDT Mon Apr 23 2018

.UPDATE...

Updated to increase pops this evening across eastern parts of the
Mid South.

&&

.DISCUSSION...

Slow moving upper level low will continue to spread light rain
showers across the area, especially across eastern sections. Pops
have been increased this evening in these locations. Temperatures
will remain seasonably cool overnight with low clouds and some
localized fog possible. Updated forecast has been sent.

JLH

&&

.PREV DISCUSSION... /issued 307 PM CDT Mon Apr 23 2018/

Cool and occasionally wet weather to prevail through Friday, but
with little if any hazards. Warmer and dry weather will arrive in
time for this weekend.

A slow moving cut-off upper low was centered over the Midsouth
this afternoon. This upper low will move to northern middle TN /
south central KY by midmorning Tuesday. Rainfall coverage should
contract slightly with loss of surface heating this evening, as
the main rain shield lifts east. Some westward expansion of
showers is expected with surface heating on Tuesday, with light
rain amounts mainly near the TN River.

The upper will lift out to the Carolinas Tuesday night, with the
approach of an upstream low dropping from the plains into the
lower MS River valley. This feature will bring scattered showers
to the Midsouth Wednesday afternoon through Thursday morning,
before being pushed out by a progressive upstream trof embedded
in northwest flow. An associated surface cold frontal passage and
scattered showers are forecast for Friday.

Friday will mark the end of the Monday-Wednesday-Friday rain
periods that will likely characterize this week. An upper level
ridge over the Rockies on Friday will move into the MS River
valley by late Saturday, bringing dry conditions and mild daytime
temps to the Midsouth. This ridge will set up over the southeast
U.S. early next week, bringing above normal temps and predominately
dry weather. At that time, better focus for active weather will
shift to the plains, where low level instability axis will build
ahead of longwave western U.S. trof.

PWB

&&

.AVIATION...
00Z TAF Set

Current VFR and MVFR conditions will have a good shot at lowering
to IFR and LIFR overnight...with improvements back to MVFR and
possibly VFR on Tuesday. Light showers and/or drizzle expected for
some of the sites early in the period...with VCSH at MKL late.
Light winds...will become northwest at 9-11kts late in the cycle.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
530 AM CDT Mon Apr 23 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
530 AM CDT Mon Apr 23 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:39 PM CDTRiver Flood AdvisoryMEGDecatur, Perry8 days
Apr 23, 9:26 PM CDTRiver Flood AdvisoryMEGLake4 days
Apr 23, 9:26 PM CDTRiver Flood AdvisoryMEGShelby4 days
Apr 24, 3:53 AM CDTDense Fog AdvisoryMEGBenton, Carroll, Gibson, Henry, Lake, Obion and 1 more5 hr
Apr 24, 11:06 AM CDTRiver Flood WarningMEGDyer, Lake, Lauderdale3 days
Apr 24, 11:06 AM CDTRiver Flood WarningMEGLauderdale, Tipton5 days
Apr 24, 2:40 PM CDTRiver Flood WarningMEGDecatur, Hardin7 days
Apr 23, 9:37 PM CDTRiver Flood WarningMEGClay, Greene22 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.